I recently had a heart cath and stent placement (5 in the RCA and 2 in the OM2). After the stenting I was prescribed the following medications: Effient-10mg, Zestril-2.5mg bid, Zetia-10mg, Lovaza-2g bid, along with those I already take which are: Toprol XL-50mg, Crestor-40mg, Zantac-150mg, and Aspirin-325mg.
Now, it's been almost a week since my procedure and beginning the new meds. I have had an increasingly severe headache and dizziness on standing since I got home from the procedure with hot flashes, night sweats and also a low-grade fever last night. Could my symptoms be a result of one of the medicines or combinations?
Are you being prescribed medication from one doctor?
The fever can be due to hormonal problems, allergies, infection, inflamation or some medications can cause fever, too. If the fever persists you should be evaluated by your doctor to rule out any serious condition.
Yes, all were prescribed from the same doctor - I called and he's out of the office this week. I skipped my PM dose of Zestril last night and so far, my headache is mostly gone. Still having the hot flashes. I wonder if one of them affecting my blood sugar. I've never been diagnosed as having any sugar problems.
Dizziness and headaches sound like low blood pressure, and stopping the ACE inhibitor seems to reinforce this. However, the beta blocker (toprol) also lowers blood pressure as well as relaxing your heart. Maybe 50mg is just a bit too high. I would speak to your Doctor as soon as you can.
There are several sites on the internet where you can list your medications and it will tell you which drugs may interact with each other. Maybe talk to your pharmacist until your doctor returns. Ed is right, dizziness coincides with low pressure. I have the night sweats since starting on a calcium channel blocker, but I think that is because it interacts with one of my other medications. I can deal with that much better than the heart spasms.
I can speak to Zestril as I take the generic lisinopril. That medication has a side effect of tireness but that goes away after the system adjusts. At least for me.
I don't find any of the medication that relates to glucose, but Zantac can cause a headache. Have you had a blood test lately? Lisinopril causes the kidneys to retain potassium, which may lead to hyperkalemia and an electrolyte imbalance..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.